CaltechAUTHORS
  A Caltech Library Service

Elastic relaxation coefficients for a spherical cavity in a prestressed medium of arbitrary orientation

Harkrider, David G. (1977) Elastic relaxation coefficients for a spherical cavity in a prestressed medium of arbitrary orientation. Geophysical Journal of the Royal Astronomical Society, 50 (2). pp. 487-491. ISSN 0016-8009. http://resolver.caltech.edu/CaltechAUTHORS:20140318-113132595

[img]
Preview
PDF - Published Version
See Usage Policy.

182Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20140318-113132595

Abstract

Archambeau gave elastic relaxation coefficients for a spherical cavity introduced into a pure shear prestress field. The technique is generalized to a stress field for which only the trace of σ_(ij)^(0) is zero. The coefficients are given for a general deviatoric prestress field of arbitrary orientation. They are then specialized to the case of a pure shear stress expressed in terms of the orientation angles commonly used in fault plane descriptions, i.e. dip and slip angle. The extension of this technique to an arbitrary homogeneous prestress field and its limitations are discussed.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1111/j.1365-246X.1977.tb04185.xDOIArticle
http://gji.oxfordjournals.org/content/50/2/487PublisherArticle
Additional Information:© 1977 Royal Astronomical Society. Received 1977 February; in original form 1977 June 18. Article first published online: 2 Apr 2007. This research was supported by the Advanced Research Projects Agency of the Department of Defense and was monitored by the Air Force Office of Scientific Research under Contracts F44620-72-C-0078 and F44620-72-C-0083.
Funders:
Funding AgencyGrant Number
Advanced Research Projects AgencyUNSPECIFIED
Air Force Office of Scientific Research (AFOSR)F44620-72-C-0078
Air Force Office of Scientific Research (AFOSR)F44620-72-C-0083
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences2762
Record Number:CaltechAUTHORS:20140318-113132595
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20140318-113132595
Official Citation:Harkrider, D. G. (1977), Elastic relaxation coefficients for a spherical cavity in a prestressed medium of arbitrary orientation. Geophysical Journal of the Royal Astronomical Society, 50: 487–491. doi: 10.1111/j.1365-246X.1977.tb04185.x
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:44379
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:18 Mar 2014 20:02
Last Modified:13 Feb 2019 18:06

Repository Staff Only: item control page